MAUDE Adverse Event Report: NUMED, INC. Z-5 ATRIOSEPTOSTOMY; BALLOON SEPTOSTOMY CATHETER

NUMED, INC. Z-5 ATRIOSEPTOSTOMY; BALLOON SEPTOSTOMY CATHETER
Model Number 210
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
As per the report from the distributor / user facility - balloon rupture prior to being able to perform septostomy.
 
Additional Manufacturer Narrative
Annex c - cause investigation - investigation findings - code 4256 was chosen - malfunction observed without conclusive findings.This term was added in august of 2023 but has not yet been added to this esubmitter database to be used in section h6.The complaint catheter was returned in a biohazard bag.There is a longitudinal tear in the balloon.Microscopic inspection did not reveal the cause of the failure.A comparative catheter was pulled and tested for rated volume.The comparative catheter was the same catalog number but a different lot number as the complaint catheter.The balloon was immersed in a body temperature bath and incrementally inflated until it burst.The balloon did not burst until 2.5cc, which is well above the labeled rv of 2.0cc.The complaint could not be duplicated with the comparative catheter when taken to the rated volume.The balloon had to be over inflated before it burst.A review of the device history record was performed and no issues were noted.There are no other complaints associated with this lot number of devices.A review of the balloon component and balloon tubing components was also reviewed.There have been no other complaints associated with those components.Cause could not be established with the limited information reported from user facility / distributor.

Brand Name
Z-5 ATRIOSEPTOSTOMY
Common Device Name
BALLOON SEPTOSTOMY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key17914112
Report Number1318694-2023-00009
Device Sequence Number12456769
Product Code DXF
UDI-Device Identifier04046964333439
UDI-Public04046964333439
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K960070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number210
Device Catalogue NumberSPT003
Device Lot NumberAC-1284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2023
Initial Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 DA
Patient SexUnknown